MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROTHESIS, HIPS

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Necrosis (1971); Pain (1994); Osteolysis (2377); Muscle/Tendon Damage (4532); Insufficient Information (4580); High metal ion levels (4847)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown versys head unknown.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2024 - 00674.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial right hip arthroplasty.Subsequently, the patient was revised three (3) years post implantation for unknown reasons.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Proposed component code: mechanical (g04)- stem.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.An adequate complaint history review cannot be performed as the complication, failure mode, and/or harm experienced by the user is unknown.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h6.Proposed component code: mechanical (g04)- stem.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial hip arthroplasty occurred.Subsequently, a revision occurred due to pain, trunnionosis, and elevated cobalt levels.Metal debris was found on the trunnion but fairly minimal evidence on the inside of the metal head.Trunnion wear debrided from the stem.New head/liner placed.Serum cobalt and chromium levels were normal; root cause is unchanged.The complaint is confirmed based on the medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 9 standard offset reduced neck length multiple mdr reports were filed for this event, please see associated reports: 0002648920-2024-00053.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
It was reported that a patient had an initial right total hip arthroplasty.Subsequently, the patient was revised due to pain and elevated chromium levels.During the revision, necrotic and avascular tissue consistent with trunnionosis was debrided from the joint space.The stem was cleared of black metal debris, and a new head and liner were placed while the initial stem and shell remained intact.Over time the patient¿s serum metal ion levels returned to normal levels.

Brand Name
FEMORAL STEM 12/14 NECK TAPER
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18787171
Report Number0001822565-2024-00673
Device Sequence Number7757079
Product Code LZO
UDI-Device Identifier00889024131750
UDI-Public(01)00889024131750(17)270831(10)63766104
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00771100910
Device Lot Number63766104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer02/26/2024
03/06/2024
04/25/2024
08/08/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date02/27/2024
03/07/2024
05/16/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale